skip to Main Content
  • This topic has 20 replies, 9 voices, and was last updated 1 week ago by Profile Photorina.
  • Viewing 15 posts - 1 through 15 (of 21 total)
  • Profile Photo
    manonymous123
    Participant

    I’ve been thinking recently about trying antidepressants again. My mood is all over the place and although I’m working with an amazing therapist, I’m having a hard time dealing with the constant feeling low- about weekly.

    ive tried antidepressants in the past but just have had so many terrible experiences:

    1. I was put on them without knowing

    2. A psychiatrist wouldn’t listen to my side affects and made me feel stupid for thinking Zoloft made me feel number when that’s the number one side affect of it.

    3. those top to I know are about the past: my biggest concern is numbing myself. I have anxiety as well, and feeling numb does terrible things for me. I get anxious about not feeling.
    there’s the classic response of “speak to your doctor” but if anyone has personal experiences with perhaps Wellbutrin or other antidepressants that aren’t known to numb that would be great to hear about.

     

    thank you

    Thank you for reaching out! That sounds like a really difficult experience  and it’s no wonder you are feeling afraid, confused, and ambivalent about going down that path again.

    I am by no means an expert in the medication realm but what I can share is this. Just like the therapeutic relationship is a key predictor in treatment success, the relationship you have with a psychiatrist functions just the same. Having a psychiatrist who listens and encourages your feedback so that dosages etc can be tweaked as often as needed, is an integral part of the medication working for you and not against you.

    I want to encourage you to find a psychiatrist who will explore all this with you in a way that you feel heard and valued. Perhaps your therapist has a psychiatrist he/she can recommend. If not, you can check out the directory here and or email support@okclarity.com for more assistance in the referral process. I believe in you and I am rooting for you!

    Profile Photo
    nancygg1
    Participant

    It’s all a matter of finding the right medication. If you are on the right medication, you will not feel numbed, you will feel like a normal version of yourself. (As apposed to depressed and stuck). Obviously finding a good psychiatrist is key.

    I had a decent experience with Wellbutrin, I didn’t find it had too many side effects. Right now though I was put on a medication called Brintellix which BH has been working so well!!  Of course keep in mind that each body reacts differently and what works for one person may not work for the other.

    Medication can really help, you just have to be willing to go through some trial and error. Good luck!

    Profile Photo
    WhatsAppers
    Participant

    Oh this one is a tough one. I can’t offer advice, but what I could is validate. I feel for you. This is so hard.  I really understand your fear of trying meds again. I think the hardest part is trying out meds until you get to the right one. Of course once you have the right one for you and your body you’ll feel good, but I know the feeling of not feeling like yourself.  It’s hard, painful, and frustrating.  We all want to feel like ourselves. I wish you hatzlacha and a big hug ?

    -Anonymous WhatsApper
    Profile Photo
    WhatsAppers
    Participant

    If its any consolation, you are not alone in this and it is totally normal to experience side effects to anti depressants. I have been through 6 or 7 different anti depressants but none of them were working and they were only making me feel worse, it was really hard to keep trying and remind myself that it dealt is just a process of trial and error until you find the right match for you – it’s unfortunately not something that can be done instantly and switched straight away if there is a side affect. But there are always more options, and you just need to hold on and have someone you trust that is working on it with you, and you’ll get there! I’ve just found the one that works for me, and I’m still working out what the correct dose is but I never thought I’d actually find something that would work after all the different things I’ve tried… Just don’t give up – it can be such a game changer when you get to it, which you will iyH!!

    -Anonymous WhatsApper

    Profile Photo
    WhatsAppers
    Participant

    Please look into neurofeedback. Its lifechanging.

    -Anonymous WhatsApper

    Profile Photo
    WhatsAppers
    Participant

    In response to WhatsAppers's post #12709:

    Neurofeedback has been amazing for my anxiety. Plus there are now options to do it from home – check out a company called Myndlift (I use them)

    -Anonymous WhatsApper

    Profile Photo
    WhatsAppers
    Participant

    Wellbutrin was great for me. It took care of the anxiety and anxious chatter in my head while allowing me to feel like a real human being. I stopped taking it when my mental health was able to support that balance alone (I still use meditation, tapping, working out ect to help as well) And I’ve had that experience of being numbed on other medications, it was so uncomfortable!

    -Anonymous WhatsApper

    Profile Photo
    WhatsAppers
    Participant

    I tried Zoloft it numbed me, no that’s not what I wanted.
    Wellbutrin made me feel to high, didn’t want that,
    My pharmacist told me that most people aren’t successful on Wellbutrin.
    Now I’m off everything and very undecided…
    I can totally relate to your experience

    -Anonymous WhatsApper

    Profile Photo
    WhatsAppers
    Participant

    Starting antidepressants can feel very difficult, it feels like you hit rock bottom. What I found helpful was changing my perspective to view antidepressants as a tool to help me heal and feel better. I take Zoloft and found it pretty helpful, however I still have my lows every now and then and I remind myself that it’s normal. Good luck to all always remember that you are not alone in your struggle ❤️?

    -Anonymous WhatsApper

     

    Profile Photo
    WhatsAppers
    Participant

    You can make an appointment with relief.com and they can refer you to a psychiatrist that meets your needs. Someone that will listen to you. I did that and I am doing very good with the medication that she put me on boruch Hashem

    -Anonymous WhatsApper

    Profile Photo
    WhatsAppers
    Participant

    In response to WhatsAppers's post #12709:

    More info?

    -Anonymous WhatsApper

    Profile Photo
    WhatsAppers
    Participant

    In response to WhatsAppers's post #12712:

    First of all it’s so frustrating to finally agree to take medication and having such an  experience. It’s really hard!!
    I took Wellbutrin for depression over a year ago and also felt on a high. It made me feel confused and frustrated and I couldn’t accept feeling so good. It didn’t make sense to me and in a way made me even more depressed and I eventually stopped taking it. Now looking back I see that now I’m naturally on the ‘high’ I was on then. That’s the real me!!! Please know that it’s normal and try to embrace whatever you feel and use it to do more things you enjoy even if they sound crazy or unreal to you. And know that it won’t last forever!!
    I’m rooting for you!
    -Anonymous WhatsApper
    Profile Photo
    WhatsAppers
    Participant

    In response to WhatsAppers's post #12713:

    Yes!! It’s so normal to have ups and downs!!! It only gives us a hard time when we try to push it away..

    -Anonymous WhatsApper
    Profile Photo
    ysm1234
    Participant

    In response to WhatsAppers's post #12715:

    What info about neurofeedback are you looking for?

    I do neurofeedback often, so will try to provide answers

Viewing 15 posts - 1 through 15 (of 21 total)

You must be logged in to to reply to this topic. Not a member yet? Register now!

Back To Top